[Skip to Content]
[Skip to Content Landing]
Article
December 1985

Reaction to Topical Fluorouracil of Secondary Lymphedema

Author Affiliations

Musgrove Park Hospital Taunton, Somerset England

Arch Dermatol. 1985;121(12):1484. doi:10.1001/archderm.1985.01660120010004
Abstract

To the Editor.—  The recent article in the Archives, "Pustular Contact Hypersensitivity to Topical Fluorouracil With Rosacealike Sequelae,"1 has prompted us to herein report an unusual case of facial lymphedema that developed after, and was presumably related to, the use of 5% fluorouracil cream (Efudex).

Report of a Case.—  A 68-year-old woman with multiple actinic keratoses on her left cheek applied 5% fluorouracil cream to the area twice daily for four weeks, after first using a keratolytic, 0.025% tretinoin gel (Retin-A), daily for a fortnight. Although she experienced a considerable reaction of edema, erythema, and crusting, she persevered in applying the cream for the full four weeks as initially instructed. At no time did she feel feverish or unwell. When she was examined six weeks after completion of treatment, her skin had returned to normal with the exception of a mild lymphedema of her left cheek. The swelling was unchanged

First Page Preview View Large
First page PDF preview
First page PDF preview
×